Advertisement

Leaf space isometries of singular Riemannian foliations and their spectral properties

  • Ian M. Adelstein
  • M. R. SandovalEmail author
Special Section: An Homage to Manfredo P. do Carmo
  • 2 Downloads

Abstract

In this note, the authors show by example that an isometry between leaf spaces of singular Riemannian foliations need not induce an equality of the basic spectra. If the leaf space isometry preserves the mean curvature vector fields, then it is proved that the basic spectra are equivalent, i.e. that the leaf spaces are isospectral. As a corollary to the main result, the authors identify geometric conditions that ensure preservation of the mean curvature vector fields, and therefore isospectrality of the leaf spaces.

Keywords

Spectral geometry Laplace operator Orbifolds Orbit spaces Group actions 

Mathematics Subject Classification

58J50 58J53 22D99 53C12 

Notes

Acknowledgements

The authors would like to thank Carolyn Gordon for many helpful conversations throughout the course of this project, as well as Emilio Lauret and Marco Radeschi for providing valuable feedback. The authors would also like to thank the reviewers for many helpful comments, including suggesting a much shorter, more elegant proof of the main corollary, and to acknowledge the support of the National Science Foundation, Grant DMS-1632786.

References

  1. 1.
    Adelstein, I., Sandoval, M.R.: The \(G\)-invariant spectrum and non-orbifold singularities. Arch. Math. 109, 563–573 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Alexandrino, M., Lytchak, A.: On smoothness of isometries between orbit spaces. In: Riemannian Geometry and Applications, Proceedings RIGA Ed. Univ. Bucuresti, pp. 17–28 (2011)Google Scholar
  3. 3.
    Alexandrino, M., Radeschi, M.: Isometries between leaf spaces. Geom. Dedicata 174, 193–201 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Alexandrino, M., Radeschi, M.: Closure of singular foliations: the proof of Molino’s conjecture. Compos. Math. 153, 2577–2590 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Alexandrino, M., Radeschi, M.: Mean curvature flow of singular Riemannian foliations. J. Geom. Anal. 26, 2204–2220 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bagaev, A.V., Zhukova, N.I.: The isometry group of Riemannian orbifolds. Sib. Math. J. 48, 579–592 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Gorodski, C., Lytchak, A.: Isometric group actions with an orbifold quotient. Math. Ann. 365, 1041–1067 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Gromoll, D., Walschap, G.: Metric Foliations and Curvature, Progress in Mathematics 268. Birkhauser, Basel (2009)CrossRefzbMATHGoogle Scholar
  9. 9.
    Lytchak, A.: Singular Riemannian Foliations on Spaces Without Conjugate Points, Differential Geometry. World Scientific, Hackensack (2009)zbMATHGoogle Scholar
  10. 10.
    Lytchak, A., Thorbergsson, G.: Curvature explosion in quotients and applications. J. Differ. Geom. 85, 117–139 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Miquiel, V., Wolak, R.A.: Minimal singular Riemannian foliations. C. R. Acad. Sci. Paris Ser. I 342, 33–36 (2006)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Molino, P.: Riemannian Foliations. Birkhauser, Boston (1988)CrossRefzbMATHGoogle Scholar
  13. 13.
    Pacini, T.: Mean curvature flow, orbits, moment maps. Trans. Am. Math. Soc. 355, 3343–3357 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Radeschi, M.: Low dimensional singular Riemannian foliations in spheres, Ph. D. Dissertation, University of Pennsylvania (2012)Google Scholar
  15. 15.
    Richardson, K.: The transverse geometry of \(G\)-Manifolds and Riemannian foliations. Ill. J. Math. 45, 517–535 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Zhegib, A.: Subsystems of Anosov systems. Am. J. Math. 117, 1431–1448 (1995)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Instituto de Matemática e Estatística da Universidade de São Paulo 2019

Authors and Affiliations

  1. 1.Department of MathematicsYale UniversityNew HavenUSA
  2. 2.Department of MathematicsTrinity CollegeHartfordUSA

Personalised recommendations